Jun 21, 2002
I was currently on Zerit, Epivir. & viramune, I have neuropathy from the knees down which has inabled me to walk at all. Iv'e done research on the drug zerit & found that it's main side effect causes neuuropathy, now my Doctor has changed my medications to combivir and viramune only. Any possible side effects causing more or worse neuropathy? Thank you
Response from Dr. Boyle
Peripheral neuropathy is a potential side effect of Zerit (stavudine), and tends to be problematic in patients with low T cells when they start therapy. I agree with the change to Combivir, and your peripheral neuropathy should improve, if it is Zerit-related. Of course, other things, including HIV itself, can cause peripheral neuropathy, so you should be evaluated to make sure that you don't have any other conditions that might cause or exacerbate your problem. There are also a number of medications that seem to help with neuropathy, including gabapentin (Neurontin) and lamotrigine (Lamictal), and you might want to give one a try.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are Certain Blood Types More Likely To Get Hiv?
- Does Hiv Rash Burn And Tingle Or Come And Go?
- How Long Does It Take For Hiv To Transmit?
- If A Man Is Infected With Hiv Can He Pass It On To His Unborn Child?
- What If Antibiotics Did Not Clear Up My Bacterial Vaginosis?
- What Antibiotics To Take For Gonorrhea?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.